Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please Doctor! I am sure Hep C has affected tests.
Mar 9, 2010

What exactly is Acute Hep C, because I am pretty confident that is what I had that made me so sick after my snorting incident. This would also account for the weight loss, abdominal pain, loss of appetite, extreme nausea, I felt like I was dying for like three straight months only weeks after the incident. My doctor could have missed Hep C because he never even considered it. All my joint pain, the abdominal pain I have is in the upper right portion of my abdomin near my liver. When you say that the only risk for late sero conversion would be acute hep c and hiv co infection how do you know you did not have Hep C? I went to the hospital like three times I was so sick and in pain. My stomach pain is getting worse, what test can I do to rule out hep c completely? I am deadly serious here, something had to be causing me to be that sick and I am sure it was Acute Hep C infection. My sides and lower back were in agony only 2 weeks after the incident. Its like talking in circles, how do you know if you had acute hep c or not?

Out of options, sure I am infected . (Submitted Mar 7, 2010)

Doctor, I have posted to you on more than a few occasions. I am quite certain that I am infected, in fact I am positive that I have HIV. I think I was co infected with HEP C and HIV at the same time. My upper right abdomin hurts badly all the time, my urine is a dark , dark color, my skin is itchy . My shoulders , joints, muscles all hurt for no reason. All of this came on after the past six months from the previously mentioned incident. Now my wife is having abdominal discomfort, fatigue, the same joint pain. I lost 20 pounds and was quite ill a few months back, I am certain this was acute Hep C infection which is accounting for my late sero conversion for HIV. I don't know what to do as I have tested negative for HIV at 6 months but I feel like all I can do is wait another 6 months until it will show up. I am frustrated and feel like there is nowhere to turn to. I don't want my health to deteriorate to the point where it is too late, what do you suggest I can do? I am quite sure I am infected but without a positive antibody test you can't seem ot get any help, lost and afraid, MArk.

Response from Dr. Frascino

Hello Mark,

Everything you ever wanted to know about hepatitis C (and probably much more than you ever wanted to know) can be found at The Body's FAQs for the Public: Hepatitis C (Jan 15, 2009).

I still think it's unlikely you had acute hepatitis C; however, if you have not had a hepatitis C antibody test, you should.

Dr. Bob

LIFE and DEATH! I need you DR Frascino Jan 3, 2010

About six months ago in the summer I noticed all of the sudden that I ran out of breath really easily when exercising. I coach girls soccer and really noticed I was having some issues. I also started getting a lot of nosebleeds. In addition I started to get discomfort and mild pain in my shoulder, especially when trying to lift it overhead. I did not think too much of this , my doctor said I had a small hiatal hernia and I tried to move on. A few months later I made the mistake of snorting two lines of cocaine with a buddy in AUG 2009. This was a one time occurance, I am happily married and do not use drugs regularly. Ever since that night however my health has seriously declined. I tested negative for HIV at 13.5 weeks after the incident but I am getting really sick and my doctor has tested me for everything else. My shoulder hurts so much I can barely lift my arm, my middle finger hurts to touch at the knuckle, my elbow feels the same pain as my finger. I have constant sharp abdominal pains and now I am getting a major burning , sharp pain in my right chest shoulder area. My wife is also having problems with her neck and shoulder similar to mine and she has been very very fatigued as well. I am quite sure I have late stage HIV or AIDS. I lost almost 20pounds, have had night sweats and dry mouth. Most recently my hip, groin area hurt so much that I can't even sit in a chair comfortably. I really think I have avascular necrosis and my doctor won't help as he says I have tested negative for HIV. I really need help doctor, the pain is almost intolerable, I feel like I am dying of AIDS and I can't get any help because of my negative antibody result. Could I have Leukemia or something caused by long term HIV infection that is affecting my test results? All my joints hurt and my bones, like I have never felt before in my life. I was previously always healthy and have never felt this kind of pain. It seems to be getting worse and I am quite positive it it HIV but can't get any help and I don't think I can continue in this much pain, please, please help me , sincerely Mark.

Response from Dr. Frascino

Hello Mark,

No matter how many times you ask or how desperate you become, my assessment and advice won't change. See below.

Dr. Bob

Desperate! Need Help, 7th request zero responses!! Dec 21, 2009

I had a low risk HIV exposure back AUG 28th. I snorted some drugs and shared a straw with an old buddy who is an avid drug user. I tested negative at 13 weeks but ever since that night my health has declined severely. I have lost 15-20 pounds mostly in my face, arms and legs. I have night sweats, headaches, major abdominal pains, in addition I was diagnosed by my doctor with shingles. My stomach hurts all the time and I feel nauseated and it hurts a lot after I eat. I think I may have had HIV from years ago as I am happily married and monogamous but ever since AUG 28 I have been getting very weak and sick. My doctor has run every other conceivable test and it has come back fine from Colonoscopy, to barium enema's etc. I think I have AIDS or late stage HIV infection but I can't get any help because I tested negative at 13 weeks. I am seriously considering suicide as I am in pain and my doctor won't do anything to help me. What can I do next doctor? I am begging for help. The past three weeks I am having major trouble with my hip and groin as well, I believe I have avascular necrosis. It is starting to hurt just sitting or when I lie down and I can't get comfortable, I NEED HELP PLEASE DO NOT IGNORE ANOTHER REQUEST, Mark.

Response from Dr. Frascino

Hello Mark,

The HIV-acquisition risk from sharing a straw to snort drugs is very low.

A negative HIV test 13 weeks after your snorting episode would be considered definitive and conclusive.

Your comment, "I think I have AIDS or late-stage HIV infection . . ." is not supported by the facts (a negative HIV test). Please note, thinking you have HIV/AIDS and actually having HIV/AIDS are two very different things. "Symptoms" are notoriously unreliable in predicting who is and is not HIV infected. A negative HIV test outside the window period trumps "symptoms" each and every time. I cannot diagnose the cause of your symptoms over the Internet. If your doctor has "run every conceivable test" and a physical cause for your symptoms cannot be identified, you could consider getting a second opinion from another physician. Most likely he will come to the same conclusion. If so, I would recommend you be evaluated for psychosomatic illness. Please note, psychosomatic disease produces very real symptoms. That you are "seriously considering suicide" is worrisome and should prompt an immediate evaluation by a psychiatrist. You don't mention which drugs you snorted or how often you use recreational drugs, but many "party drugs" can be associated with psychological sequelae, including paranoia. Again, psychiatric evaluation and treatment may well help.

I would strongly caution against self-diagnosis: ". . . I believe I have avascular necrosis . . ." etc. You have no medical training that would allow you to make such an assumption!

Good luck Mark. My advice is that you stop using drugs and get the psychiatric help you need.

Dr. Bob



Previous
To the best doctor (donate)
Next
sero dicordent advice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement